It is probably possible to overdose on Bethkis. Because no cases have been reported at this time, it's unclear what exactly to expect. However, it's reasonable to expect symptoms like hearing loss, breathing problems, and muscle weakness. Treatment would likely include close monitoring and other types of supportive care.
Bethkis® (tobramycin inhalation solution) is a prescription antibiotic. Just like any medication, it is possible to overdose on Bethkis. The specific effects would likely vary, however, depending on a number of factors, including the Bethkis dosage and whether it was used with any other medications or substances.
There have been no reported cases of a Bethkis overdose. Therefore, it is not entirely clear what to expect if this happens. Because very little of the drug enters the bloodstream with normal use, serious effects are not likely to occur.
Bethkis contains tobramycin, an aminoglycoside antibiotic. There have been reports of overdoses occurring with tobramycin given as an intravenous (IV) injection (an injection given into a vein). Symptoms reported from IV tobramycin overdoses include:
- Ringing in the ears (tinnitus)
- Hearing loss
- A whirling or spinning sensation (vertigo)
- Breathing problems, including failure of the lungs to properly function
- Muscle weakness and paralysis.
The treatment for someone who overdoses on Bethkis may vary. A healthcare provider may get blood tests to determine how much of the drug has entered the bloodstream.
Treatment will mostly involve supportive care, which consists of treating any symptoms that occur as a result of the overdose. For example, supportive treatment may include:
- Intravenous (IV) fluids
- Close monitoring of the kidneys and lungs
- Hearing tests.
Seek immediate medical attention if you or someone else may have overdosed on this medication.